MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA GMK-SPHERE TIBIAL INSERT FIXED SPHERE FLEX SIZE 4/14 MM L; KNEE TIBIAL INSERT FLEX

MEDACTA INTERNATIONAL SA GMK-SPHERE TIBIAL INSERT FIXED SPHERE FLEX SIZE 4/14 MM L; KNEE TIBIAL INSERT FLEX
Catalog Number 02.12.0414FL
Medical Device Problem Code Positioning Failure (1158)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/04/2023
Type of Reportable Event Malfunction
Event or Problem Description
During revision surgery, the surgeon performed 14mm insert trial and attempted to insert a 14mm insert, but it would not fit.A 13mm insert was used and the surgery was completed successfully.The delay time is 50min and the total surgery time is 2hr.
 
Additional Manufacturer Narrative
Batch review performed on 11 september 2023: lot 1910172: (b)(4) items manufactured and released on 10-jan-2020.Expiration date: 2024-12-10.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold without any similar reported event in the period of review.Additional involved product: batch review performed on 04 october 2023 on gmk-sphere 02.07.1204l tibial tray fixed cemented size 4 l (k090988) lot.2116001.Lot 2116001: (b)(4) items manufactured and released on 12-apr-2022.Expiration date: 2027-03-24.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold without any similar reported event in the period of review.
 
Additional Manufacturer Narrative
Additional information received: - piece returned on the 13th of october 2023 - visual inspection performed by r&d project manager: the insert looks damaged in its posterior feature intended to be engaged in the dedicated seat of the baseplate on the medial side.It presents a sort of incisions of the negative shape of the peripheral edge of the baseplate also the bottom surface of the insert presents lot of dents in the postero-medial part.We guess that, in the first attempts to fix the insert into the baseplate, the insert was not well positioned and not properly seated into the tibial tray.In this attempt the insert was damaged precluding the possibility to fix the insert in the following attempts.From visual inspection, there is no evidence that the event is related to a faulty device.Corrections: - b1 field: insertion of "product problem", previously it was reported "adverse event" - b2 field: insertion of "other serious or important medical events" , previously it was reported "required intervention to prevent permanent impairment/damage" - h1 field: insertion of "malfunction" and not "serious injury.

Brand Name
GMK-SPHERE TIBIAL INSERT FIXED SPHERE FLEX SIZE 4/14 MM L
Common Device Name
KNEE TIBIAL INSERT FLEX
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
Manufacturer (Section G)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ   6874
Manufacturer Contact
marco giannessi
strada regina
castel san pietro, switzerland 6874
SZ   6874
MDR Report Key17868423
Report Number3005180920-2023-00751
Device Sequence Number20321874
Product Code JWH
UDI-Device Identifier07630030826610
UDI-Public07630030826610
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K121416
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 11/10/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/10/2024
Device Catalogue Number02.12.0414FL
Device Lot Number1910172
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/04/2023
Supplement Date Received by Manufacturer09/04/2023
Initial Report FDA Received Date10/04/2023
Supplement Report FDA Received Date11/10/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/10/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age81 YR
Patient SexMale
Patient EthnicityNon Hispanic
Patient RaceAsian